MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTROMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTROMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFPS40
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trach tube seems to be deteriorating.The customer feels like this could potentially be life threatening due to the possibility of the patient aspirating debris into her lungs.Photo attached.
 
Additional Manufacturer Narrative
Additional information: g5.This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No lot number was provided; therefore, device history record review could not be completed.No product sample was received; therefore, visual and functional testing could not be performed.One photo was attached.Based on pictures attached on investigation, condition reported in complaint were visible, however, this does not assure us that there is still a failure of the process, since mishandling by the user by not adjusting the tracheostomy device correctly could cause the condition.The image shows as if the tube had been bitten or damaged with some tool.Based on this the failure mode cannot be confirmed.A sample is needed to perform a further analysis.Based on image provided, root cause could not be determined, therefore no action can be taken.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTROMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
latanya evans
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12863619
Report Number3012307300-2021-11761
Device Sequence Number1377440
Product Code JOH
UDI-Device Identifier15021312516838
UDI-Public15021312516838
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60PFPS40
Device Catalogue Number60PFPS40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown